I started ortho-tri-cyclen-lo the sunday after my period ended. I am 17 years old and I have never used birth control before. I got it at planned parenthood. I currently am going to take the last pill of the 3rd set of blue pills tomorrow and then I start the green inactive pills in the middle.. So I was wondering if I should be expecting to get my period when I take the green pills? I haven't had an spotting since I've taken the pills. I have taken the pills at 9:30pm every night except last week was daylight savings time and the time went an hour back so I still look it at 9:30 of the new time. I have been experiencing abdominal pain once or twice a day for the past week or 2 I'd say. It would only last a few seconds but it would feel like menstrual cramps like I usually experience before I'd get my period. So I'm wondering when I should be getting my period and if those pains are normal to experience the first month since my body is adjusting to it.. please help, I'm starting to really worry.
12 Nov 2011
Everyone is different, but from my own past experience, It is possible that you can have a period after the second pack of pills. And yes, the abdominal pain is to be expected. Because your body is use to the normal cycle, but because of the extra hormones entering the body system, causes the abdominal pain and headaches. I hope this helps.
14 Nov 2011
Every woman is different but on average most start their period on the third or fourth day of taking the inactive pills but like I said, everyone is different. Sometimes when first starting the Pill, you may not have a period at all or you may just spot. Some women dont start until the end of the inactive Pills. there is a lot of variation so dont get too worried about it. Just have something with you in case you start. After 3-4 packs, your body will settle down into its own pattern and you'll be more predictable. It is not unusual to have some abdominal pain and bloating. Another thing is that you are more aware of your body right now since you started the Pill so that awareness makes you notice twinges and hurts that you might not have even taken note of before. It could just be gas and digestive pains that you are now noticing more because of this awareness that you now have. Just relax, everything will be fine!
- Ortho Tri-Cyclen Lo Information for Consumers
- Ortho Tri-Cyclen Lo Information for Healthcare Professionals (includes dosage details)
- Side Effects of Ortho Tri-Cyclen Lo (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have taken Ortho Tri Cyclen Lo for a full month.I just started my second month Sunday Dec 5. I started the pill on the Sunday after my period had ...
1 answer • 8 Dec 2010
I've been taking Ortho Tri-cyclen lo for about to 2 years now and just switched to Ortho tri-cyclen?
... My boyfriend and I are sexual active we have been having unpretective sex for the past few months and i havent had a problem yet. But just how ...
2 answers • 18 Jan 2013
I have been on Ortho Tri Cyclen Lo for almost a month and I'm currently on the 3rd green inactive pill, and yesterday, i noticed brown spotting. ...
3 answers • 22 Jul 2013
Ive been using it for three months now and this past tuesday december 11, I finish my pack and I supposed to get my period and i havent. This is the ...
1 answer • 12 Dec 2013
Ortho Tri-Cyclen Lo - I was supposed to get my period on the 9th for january and I didn;t, I waited?
... for a few days and still didnt get it. This is my first time taking birth control and the doctor said to start the pill on the 5th day of my ...
1 answer • 21 Jan 2015